Aa
A
A
A
Close
Multiple Sclerosis Community
9.19k Members
479071 tn?1240691661

Problem taking my shot last night, it was very painful. This happen to anybody?

Recently my left leg has been feeling weak, almost like someone is laying on it from the knee down to my toes. I take my Avonex shots in my legs, alternating each leg each week. Last night my shot was due to go in my left leg. The minute my husband cleaned the area on my thigh with the alcohol my leg jerked from the cold. I had a bad feeling that there was going to be a problem giving me the shot there. i was holding onto my son, getting ready and the minute the needle hit my skin my whole leg jumped, i knocked the needle off and my husband had to grab unto my leg to hold it still to give me the shot, I was screaming from the pain. My poor husband and son, I scared the **** out of them. I have never had that happen to be, my leg has never been that sensitive to cold/heat or touch. After that my leg kept jumping from the slightest touch. Its not to bad now, but it was unexpected since my leg has never been this sensitive to anything. Anybody have this happen to them? I would imagine that if this happens again (meaning the sensation due to touch or the cold from the alcohol swab) I will move the shot to my backside when I am working on the left side of my body.

God Bless,
Cindi
2 Responses
195469 tn?1388326488
When I was taking Avonex, this happened to me twice.  Unfortunately "I" was the one giving myself the shot.  Make sure that you put your leg into a "relaxed" position before your shot, just in case this happens or tries to happen again.  It may be that your leg was actually in a slight spasm before you did your shot.

I pray that this doesn't happen again.  If you do your shot in your rear-end there is a BIG chance that you might hit the sciatic nerve, since the shot needs to go into the muscle.  In MY opinion I would NOT use my butt muscle at all.  Are you injecting on the sides of your legs are well as the top?  Actually I used the top part of the side and gave the top part of my leg a break.

Hope this is an isolated incident for you.  I know that it frightened you, but I say that it's a rare occurence.  At least it was for me, but DID happen.

Take care of yourself and relax as much as you can when taking your shot.  I know it's hard but try...

I'll be praying for you.

Best Wishes,
Heather  
479071 tn?1240691661
Thanks for your thoughts, I am not really happy with going in my butt area either.
I use the sides of my thighs more than the top because the top has giving me problems as well. I was pretty relaxed before the shot, so I think i was in the middle of a spasm like you have suggested. Oh well it happens i guess I know I am going to be nervous the next time he gives me a shot, but I will pray beforehand and hope for the best.
Thanks for your prayers, it is so appreciated.

God Bless,
Cindi  
Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease